Hail, Wise
- When
- June 1, 10:53 AM CST
- Where
- Wise County, 3.21 mi WSW of Rhome
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.030, -97.530
Quarter size hail was reported by an NWS employee just southeast of Boyd, TX.
Upper level disturbances interacted with leftover surface outflow boundaries from nocturnal MCSs and allowed for scattered strong to severe storms across the region each afternoon from June 1st to June 3rd. A combination of hail, damaging winds, and flash flooding occurred, but an EF-U tornado also occurred in Henderson County on the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Upper level disturbances interacted with leftover surface outflow boundaries from nocturnal MCSs and allowed for scattered strong to severe storms across the region each afternoon from June 1st to June 3rd. A combination of hail, damaging winds, and flash flooding occurred, but an EF-U tornado also occurred in Henderson County on the 3rd. One life was lost June 3rd in Henderson County due to a falling tree in straight-line winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 1, 5:00 AM CST, 5 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 600 AM CDT Sat Jun 1 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today and Tonight/ An overnight MCS is quickly decaying with leading edge of the cold pool moving through the Metroplex and Western Central Texas at this time. Only a narrow band of light rain is observed north of I-20 where the airmass has stabilized, while a few storms are ongoing across Central Texas in the more unstable air. The storms over Central Texas should also weaken as they become outflow dominate and dislodge from the main cold pool after sunrise. A MCV has developed along the northern periphery of the MCS near Vernon that will move east today. This should help trigger storms later this today across North Texas. When and where storms develop will largely depend on how quick the convective debris from this morning's MCS clear out. If insolation ramps up fast enough, we could see storms develop late this morning. More than likely, we should see storms start to develop early this afternoon generally along and east of the I-35 corridor. The remnant surface boundary from this morning's MCS will also serve as a focused source of ascent, triggering additional storms over parts of North and Central Texas this afternoon. We're pretty confident that *some* storms will develop today, but the low PoPs (20-30%) in our forecast are due to our lack of confidence regarding where the storms will develop. After storms develop, they should move southeast, with additional storms developing along outflow boundaries. The parameter space for severe weather isn't off the charts like it was for much of last week, but there is still sufficient deep- layer shear and instability to support a low-end severe wind and hail risk. After the afternoon convection dissipates after sunset, we'll have to shift our attention west to another MCS that should move into western North Texas early Sunday morning. Bonnette && .LONG TERM... /Issued 327 AM CDT Sat Jun 1 2024/ /Sunday Onward/ North and Central Texas will lie beneath the northern flank of a mid level ridge (centered over Mexico) at the start of the period. The resulting flow aloft will create a couple opportunities for thunderstorms to start next week. The first of which will be late Sunday as the ridge is somewhat compromised by a shortwave trough passing through the Plains. An active afternoon and evening of convection is expected from the Dakotas southward into the Southern Plains, with North and Central Texas sitting on the southern edge. It is likely that the dryline will provide a focus for convective initiation over Northwest Texas Sunday afternoon, with activity propagating east-southeast through our forecast area Sunday evening. Storms will encounter a strengthening cap the farther east they get, which should cause weakening as they move through and east of the I-35 corridor. Until they weaken, a damaging wind threat may exist primarily west of I-35. A second shortwave will generate another round of storms Monday afternoon and evening. The latest guidance places the higher thunderstorm probabilities either along the Red River where the stronger ascent will reside, or across Central Texas within an axis of exceptionally high instability. Storms may end up being isolated, but model soundings support supercellular structure with an attendant threat for large hail and damaging winds with any storm which may develop. A slight pattern shift will occur on Tuesday as the ridge expands north, bringing a return to northwest flow aloft. A deepening upper trough across the Midwest and Ohio Valley will amplify the pattern for the mid to late week period. It looks at this time like the ridge will dominate Tuesday and Wednesday, shutting off our rain chances for a day or two while providing our warmest weather of the week. The north to northwest flow will eventually usher in another weak cold front, which will likely cross the Red River on Thursday and stall somewhere across North or Central Texas. This boundary and additional disturbances in the flow aloft will bring more chances for rain and storms late next week into the following weekend. 30 && .AVIATION... /NEW/ /12Z TAFs/ A gust front is moving through D10 at this time, bringing gusty west winds for the next hour or two. The winds should go light and variable before prevailing out of the south by mid morning. A stalled boundary (caused by the morning gust front) and a weak mid-level disturbance should help develop isolated to scattered thunderstorms over North and Central Texas this afternoon. There is a chance the storms develop later in the day and remain east of the D10 terminals, but we have opted to leave VCTS in the D10 TAFs for now. Today's storms will have a propensity to produce gusty and erratic winds and strong outflow boundaries, so expect rapid wind shifts if storms develop near any terminal. Most storms should move east late in the afternoon and dissipate after sunset. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 88 74 89 75 90 / 30 20 30 30 20 Waco 89 74 88 74 90 / 20 10 30 20 20 Paris 86 69 88 71 86 / 30 10 30 20 40 Denton 87 72 88 73 90 / 30 20 30 30 20 McKinney 87 72 87 73 88 / 30 20 30 30 30 Dallas 89 74 89 74 90 / 30 20 30 30 30 Terrell 88 72 87 73 88 / 30 10 30 20 30 Corsicana 88 74 89 75 90 / 30 10 30 20 20 Temple 89 75 88 75 90 / 20 10 30 20 10 Mineral Wells 88 72 89 73 91 / 20 20 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 1145 AM CDT Sat Jun 1 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1145 AM CDT Sat Jun 1 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected mainly north of I-20 and east of I-35 through this afternoon. A storm or two may be strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of storms Sunday and Monday, mainly in the late afternoon and evening. Additional thunderstorm chances will arrive late Thursday with a weak cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Dallas/Ft Worth radar (KFWS), 55 km away, was scanning. The volume nearest the first event began at 16:54 UTC.
26 hail, 13 flash flood, 7 thunderstorm wind, 1 lightning, 1 tornado. Local standard time, as filed.
Quarter size hail was reported by an NWS employee just southeast of Boyd, TX.
Lightning started a fire in the attic of a home on Cross Timbers Drive in Keller.
EM shared photos of wind damage that involved trees, a metal awning, and fencing around the Irving PD.
Several city roads across north Dallas were closed due to flooding.
Broadcast media partner reported nickel sized hail in Tool.
Reported via mPing.
Reported via mPing.
Amateur radio operator reported nickel sized hail about 3 miles NNW of Enchanted Oaks Reservoir.
Reported via mPing.
Reported via mPing.
Trained spotter estimated a 70 mph wind gust near Malakoff. Multiple trees were blown over and a metal fence was bent.
Trained spotter reported tennis ball sized hail in Malakoff.
Broadcast media partner relayed photo report of baseball size hail just east of Malakoff.
Emergency management relayed report of golf ball sized hail from Montalba VFD.
The GLE AWOS at the Gainesville Municipal Airport reported a 61 mph wind gust.
Reported via mPing.
Cooke County EM reported golf ball sized hail on the east side of Gainesville on Hwy 82 east of Radio Hill Rd.
HAM reported ping pong ball sized hail near Loop 288 and Hwy 77 in Denton.
Emergency manager reported that the 500 block of S Main St was impassable due to flooding with the water continuing to rise at time of report.
Reported via mPing.
Reported via mPing.
Reported via mPing.
HAM reported a measured 59 mph wind gust in Little Elm near the 423 and El Dorado intersection.
Reported via mPing.
Reported via mPing.
Reported via mPing.
Reported via mPing.
Reported via mPing.
Reported via mPing.
Local emergency management reported several stranded vehicles in high water at several locations across the city of Flower Mound, but all occupants were out of their vehicles by report time.
The roof was blown off a commercial building in Terrell.
Multiple roads closed across Dallas due to flooding, including Northwest Highway and Hillcrest where numerous cars stalled in floodwaters at that intersection.
Several streets in Terrell flooded with stalled cars being reported near Moore Ave and 9th St.
Reported via mPing.
Amateur radio operator reported 2 inch sized hail in Hico.
CR 1345 is impassable due to flooding.
A vehicle was swept off the road due to flash flooding between Valley View Rd and FM 548 near Forney.
Multiple county roads flooded.
Flash flooding was reported in Sulphur Springs.
Several county roads closed due to flooding including CRs 514, 618, and 590. Emilia Drive, CR 601, West Street, and Highride Lane sustained road and culvert damage due to the flooding as well.
FM 36 and 1564 between Caddo Mills and Cash were closed due to flooding.
A supercell moved into western Henderson County late in the afternoon June 3rd, 2024. After the storm crossed US-175, a brief tornado developed just north of Eustace. There were several videos and pictures of this tornado, however, the tornado did not produce any damage. The tornado lasted less than a minute before it dissipated prior to reaching FM 1861.
Reported via mPing.
Social media report of trees down and blocking State Highway 19 near Walton.
A survey team confirmed a swath of straight-line wind damage likely associated with the rear flank downdraft of a previously tornadic supercell thunderstorm. A broad area of tree damage was observed between Ben Wheeler and Edom, and also east of Edom along FM 279. The most significant damage was confined to FM 279 where many trees were uprooted, including a few large trees. This damage was consistent with 75-80 mph straight-line winds, though saturated soils were likely a contributing factor. Sporadic tree damage was also observed along State Highway 64. One fatality resulted from this thunderstorm when a tree fell into the roadway as a vehicle was traveling westbound on FM 279. The passenger of the vehicle was also injured and hospitalized. There was no discernible structural damage in the county from this event.
Water was over both sides of a creek bridge on College Street in Canton, and the road was impassable.
A social media video showed floodwaters entering a home in Ben Wheeler.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Van Zandt | 2024-06-03 | 76 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyThe tornado archive for Texas, 2024Warnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195049, 1196651, 1195105, 1195100, 1195050, 1195051, 1195052, 1195053, 1195054, 1196654, 1195055, 1195061, 1195056, 1195057, 1195059, 1195066, 1195067, 1195068, 1195069, 1195110, 1195070, 1195072, 1195071, 1195074, 1195073, 1195075, 1195076, 1195077, 1195078, 1195079, 1196653, 1195526, 1196657, 1196660, 1195080, 1195081, 1196663, 1196662, 1196664, 1196665, and more.